MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HIGH-SENSITIVITY TROPONIN I (TNIH); TROPONIN I IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HIGH-SENSITIVITY TROPONIN I (TNIH); TROPONIN I IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report discordant, falsely elevated advia centaur xpt high-sensitivity troponin i (tnih) results on the same patient.Quality control (qc) results were acceptable at the time of the event.Siemens is investigating.The instructions for use (ifu) states under the interpretation of results section: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." mdr 1219913-2021-00470 and mdr 1219913-2021-00471 were filed for the same patient and event.
 
Event or Problem Description
Discordant, falsely elevated advia centaur xpt high-sensitivity troponin i (tnih) laboratory results were obtained on a patient.The customer performed repeat tnih testing the same day and following day on the same sample and same instrument, resulting high.The patient sample was tested at a partner laboratory with an alternate troponin (tnt) test method, resulting lower.A new sample draw was taken approximately one week later from the same patient, run on the same advia centaur xpt, resulting high.The alternate troponin (tnt) result was reported to the physician as the correct result.There are no reports of adverse health consequences due to the discordant, falsely elevated advia centaur xpt high- sensitivity troponin i (tnih) results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00469 initial report on 18-oct-2021 for discordant, falsely elevated advia centaur xpt high-sensitivity troponin i (tnih) laboratory results obtained on the same patient.19-oct-2021 additional information: the initial tnih patient result from (b)(6) 2021 (mdr 1219913-2021-00469) and the new sample draw from (b)(6) 2021 (mdr 1219913-2021-00471) were reported and questioned by the physician(s).The repeat results from (b)(6) 2021 (mdr 1219913-2021-00470) were part of troubleshooting the issue with no intent of reporting these repeat results to physician(s).The customer informed siemens that the high-sensitivity troponin i (tnih) was measured with different dilutions (linearity study ) and that heterophilic blocking tube (hbt) testing was performed.The dilutions correlated well with the result of the undiluted sample and there was no indication of heterophilic antibodies (actual results were not provided).The physician noted that there were clinical signs for myocarditis for this patient and the elevated tnih results are considered to be correct.B7: relevant history, including preexisting medical conditions has been updated in b7.D8: the instrument is not serviced by a third-party.This information has been updated in d8.E1: siemens has been informed of the initial reporter information.This information has been updated in e1.Siemens has completed the investigation.The customer observed elevated advia centaur xpt high-sensitivity troponin i (tnih) results on one patient which were inconsistent with troponin results on an alternate test method.Siemens has reviewed the available information to determine probable cause and evaluate for potential product issue.Quality control (qc) was in range at the time of the testing indicating a sample(s) or patient specific cause.The alternate test method run on the patient was a troponin t method and the advia centaur xpt high-sensitivity troponin i (tnih) is a troponin i method.There is no claim for advia centaur xpt tnih to match a value of a tnt method due to differing parts of the troponin molecule that are detected.The patient's tnt result while below the cutoff was close to top of the normal range at a 13 pg/ml (reference limit 14 pg/ml).The ck-nac results on the patient were elevated which would indicate potential muscle damage.The customer performed serial dilution on the sample which generated good agreement with the neat (undiluted) results; the customer also processed one of the patient's samples with a heterophile binding tube (hbt) that did not indicate the presence of a heterophile antibody.The patient diagnosis is myocarditis; per the instructions for use (ifu) cardiac conditions other than myocardial infarct can cause elevated troponin i results.No product performance issue is observed.The customer is operational.This instruction for use (ifu) under the definition of a high-sensitivity assay states the following: "troponin values must be used in the context of the patient clinical presentation.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of ami.The demonstration of a temporal rise and fall in troponin is needed to distinguish ami from troponin elevations associated with non-ami conditions, such as renal failure, arrhythmias, pulmonary embolism, chronic renal disease, myocarditis, and cardiotoxicity." the assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion code were revised.Mdr 1219913-2021-00470 supplemental report 1 and mdr 1219913-2021-00471 supplemental report 1 were filed for the same patient and event.

Brand Name
ADVIA CENTAUR XPT HIGH-SENSITIVITY TROPONIN I (TNIH)
Common Device Name
TROPONIN I IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stephen perry
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key12651867
Report Number1219913-2021-00469
Device Sequence Number19986885
Product Code MMI
UDI-Device Identifier00630414602912
UDI-Public00630414602912
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171274
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2022
Device Model NumberN/A
Device Catalogue Number10994775
Device Lot Number053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale